My story starts on May 12, 2008. I used to be a happy, healthy teenager before this date. Then I lost my appetite, I had nausea, and my stomach started doing flips. This went on for two weeks and I started taking Prilosec. The physical symptoms weren't so bad, but I started worrying about what I had because it wasn't leaving. I spent hours on the internet and I worried I had stomach cancer at the age of 17! It took two months before I could see the doctor. I found out that doctors are not as helpful on television. The guy told me to keep taking Prilosec and he was more worried about two warts on my left big toe. He told me on that first visit he would have an X-ray taken of my stomach if I didn't start feeling better. Every time I came back so he could freeze off the wart I would mention the stomach. Finally, in late September I got some X-rays taken of my stomach. Nothing was found! The doctor said I had functional dyspepsia and did not refer me to a gastroenterologist. I have to just accept his diagnosis and continue taking Prilosec the rest of my life.
Also in September, a couple of weeks before the x-rays, I was walking in the store and there was a huge thump in my upper stomach/chest and I got lightheaded. I didn't know what it was and it only happened once. I stopped worrying about it until the beginning of October, when I got the same feeling again and again in the same day.Mostly I just get lightheaded, but sometimes I feel the thump too. So I have walked around for two months with these episodes of lightheadedness. I went to the doctor in October and he took a blood test and hooked me up to an EEK machine.My heart did something really weird because you could see a big wave on the chart and the nurse asked e if I hiccuped. I said, "Well, maybe I moved a little bit." I think the lightheadedness is from PVCs. I did not get the results of the blood test for two weeks. Several of the results were low and were not within the normal range/bordering very close to it. The doctor focused on my high cholesterol.
He gave me this drug called Lovastatin to lower my cholesterol. I'm 18 years old. It took a week to get insurance to pay for it and they refused to pay for CoQ-10, an enzyme in your body that statin drugs deplete. After a week of taking this, I got terrible burning in my abdomen and little twitches all over my body. If I smile, the corners of my lips start to twitch. I went off of it, but the lightheadedness came back really bad, so I halved my dosage. This all happened in November.
That brings me to now. My right ear has become stuffy, and I think my left ear is too. I'm worried that they will stay stuffy for the rest of my life. Every little sound in my ear makes my stomach flop because I worry it is tinnitus. I won't go to my doctor because I know he won't do anything. I wake up anxious and I go to sleep anxious. I'm to the point now where I'm considering medication for it. My nerves are shot and I'm getting depressed. If my stomach isn't bothering me it's my lightheadedness; if it isn't that, it's my ears! Does this sound like anxiety disorder? I'm only 18 and I worry what disease I will catch next! I'm going to be miserable for the rest of my life!
If you have read this far, then you probably know some one dealing with something like this. Please give me your advice, I will greatly appreciate it. I need help!
you have somethings going on your topic says."My nerves are shot!", and you say your getting depressed, WOW, you have allot on your plate, regardless of what the medical Dr. says, you might want to talk to a therapist,social worker or councellor, about the above concerns to at least work on the Depression and your nerves. please keep in touch, hope others have more input for you, take care and please keep us posted.
You def sound like alot of the rest of us, why are you so worried about tinnitus?
thats a big sign of Anxiety from what Ive been seeing, I get it off and on, its just annoying, lol
I hate how insurance Co's wont pay for alot of the meds that we as people need, sorry to hear about that.
Ever since Ive been having EXTREME Anxiety my BP has been high, I think alot of those things are caused by our bodies always beeing in a alert mode, and more defensive so were constantly "pumped" up even when we dont feel so pumped.
I wierd numbness that used to just stay to the left side, now it seemed to shift over, lol maybe thats good..somethings changing.
I used to get twitches, when my anxiety first started I would "cold" shake uncontrollably.
Light headedness, body aches, eye strains, tiredness, Im sleeping better now, but used to wake up ever 45 mins-3 hours...depending.
I take Prozac and Klonopin, and Ive noticed if I dont take my klonopin for 3-4 days, my eyes feel a bit better, and numbyness kinda goes away.
I think alot of the physical symptoms of anxiety that we go through are alot of times side effects/ withdraws of the meds that the Docs put us on.
Prozacs given me some Side effects too Ive noticed, but all in all Id rather deal with what I have now, then not sleeping every other night, going to the er freaking out..and so on and so on.lol
Diet helps alot too, Ive started drinkg Mint Chamomile tea, and that stuffs AWSOME
really has a soothing effect its called "sweet dreams" for refference.
I didnt cut caffeine out of my diet completely because I think that my body withdrawing completely from everything would just cause more anxiety, a little caffeine is good for you, alot is bad.
Hi, last year I started having problem with my stomach(just like you), I lost my appetite and was worried if I got cancer or whatever. I had pain in my chest and used to be in the ER 3 or 4 times a week. Finally I was refered to a gastroenterologist. He found I had a hiatal hernia. I was prescribed prilosec and I started feeling better from my stomach but it was too late for my nerves. I developed anxiety disorders. For what you are experiencing I think you have anxiety. You are too young, and doctors just put us on dangerous medication that cause addiction. You should try alternative medicine to control your anxiety issues. My doctor put me on Lorazepam and now it's hard for me to taper. Please, try to keep away from AD or Benzos. Go to a gastroentorolist to make sure there's nothing wrong, then go to an alternative medicine center. Hope this help. Keep in touch to see how you are doing. God bless you.
I had this when I was your age. I'm 58 now. It took me forever to figure it out, but it was actually a combination of things. First, this is a very difficult age, then I was drinking coffee and/or tea which was making me anxious. It was legal for me to drink alcohol which seemed to help, however this actually irritates your nervous system.
I started eating right, stopped drinking, drank lots of water and took vitamins. I also saw a chiropractor because I also had pains in my back. All of this was a cure for me. Think about taking yoga and/or meditation.
Also, I agree with memela....don't take antidepressants at your age! VERY BAD
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.